MAUDE Adverse Event Report: TRUMPF MEDIZIN SYSTEME GMBH + CO. KG SHUTTLE 3.6 360; SURGICAL TABLE

TRUMPF MEDIZIN SYSTEME GMBH + CO. KG SHUTTLE 3.6 360; SURGICAL TABLE
Model Number 1489491
Medical Device Problem Code Loss of or Failure to Bond (1068)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/09/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Based on provided pictures the guiding tube came out of the base.The guiding tube is fixed by adhesive in the base of the shuttle.This adhesive bonding is defect.Further investigation for the root cause is ongoing.The defect shuttle was replaced.
 
Event or Problem Description
The customer reported, the shuttle was raised (height adjustment up) when the guiding tube (which covers the hydraulic cylinder of the height adjustment) came out of the base.In this condition the shuttle is no longer stable.No patient was involved in the event and no injury was reported.This report was filed in our complaint handling system as complaint # (b)(4).
 
Event or Problem Description
The customer reported, the shuttle was raised (height adjustment up) when the guiding tube (which covers the hydraulic cylinder of the height adjustment) came out of the base.In this condition the shuttle is no longer stable.No patient was involved in the event and no injury was reported.This report was filed in our complaint handling system as complaint # c-(b)(4).
 
Additional Manufacturer Narrative
The defect shuttle was replaced at the customer location for further investigation at trumpf medical.It was found that the guiding tube came out of the shuttle base which resulted in a no longer stable device.The guiding tube is fixed by adhesive in the base of the shuttle.This adhesive bonding was defect.A further investigation found that the adhesive bonding was not according to the specification.The glued surface was reduced by 30 % in relation to the specification.The root cause for the reduced adhesive bonding was not confirmed for 100% but may caused by a not correct cleaned surface.Even if the glued surface is reduced by 30% it could not be defined how the tube was pulled out of the shuttle base.In the intended use of the device there is only compressive force (guiding tube pressed into shuttle base).To pull the guided tube out the base a tension force is necessary.The guided tube consists of two parts with a sliding bearing to allow the height adjustment of the shuttle.It could not be retraced how a tension force will occur to pull the lower part of the guided tube out of the base.A correct glued tube will need a tension force of approximately five tons.If the glued surface is reduced by 30% it is expected that approximately three tons are needed to pull the tube out.From the initial report of the customer "the shuttle was raised (height adjustment up) when the guiding tube came out of the base." it is not imaginable that this can lead to a tensile force to pull the tube out of the base.There must have been any other impact/ tensile force which damaged the adhesive bonding.However, it could have not been established during the investigation.No systematic issue was determined during the investigation.The job instruction was reviewed and is adequate, all necessary steps are included to ensure a correct adhesive bonding.The defect shuttle was replaced at the customer location.A checkpoint will be included in the production process that the adhesive bonding was done according the job instruction.The employees which are involved in the manufacturing process were trained again on the job instruction and informed of the failure which occurred.

Brand Name
SHUTTLE 3.6 360
Common Device Name
SURGICAL TABLE
Manufacturer (Section D)
TRUMPF MEDIZIN SYSTEME GMBH + CO. KG
carl-zeiss-strasse 7-9
saalfeld thuringen 07318
GM  07318
Manufacturer Contact
steffen ulbrich
carl-zeiss strasse 7-9
saalfeld 07318
GM   07318
MDR Report Key13882054
Report Number3007143268-2022-00006
Device Sequence Number5358503
Product Code GDC
UDI-Device Identifier00887761993075
UDI-Public887761993075
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number1489491
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/09/2022
Supplement Date Received by Manufacturer03/09/2022
Initial Report FDA Received Date03/24/2022
Supplement Report FDA Received Date06/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown